Alert archive / West Virginia / River Flood Warnings in 2024

River Flood Warning 13, NWS Pittsburgh, PA

April 3, 2024Ohio County, West Virginia; Belmont County, Ohio

NWS Pittsburgh, PA issued this river flood warning at Apr 3, 2024, 12:10 PM EDT for Ohio County, West Virginia; Belmont County, Ohio. It took effect at Apr 3, 2024, 12:58 PM EDT. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2024, 12:10 PM EDT (16:10 UTC)
In effect from
Apr 3, 2024, 12:58 PM EDT
Expired
Apr 5, 2024, 11:00 PM EDT
In force
58 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
Moderate

Counties Belmont County, OH, Ohio County, WV

The radar

The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio River at Wheeling (WLGW2). The gauge peaked at 41.49 ft at Apr 4, 2024, 8:00 PM EDT.

actionminormoderatemajor2530354004/0304/0404/0504/0604/07
Action stage
26.7 ft
Minor stage
36 ft
Moderate stage
40 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03112500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Apr 3, 10:54 AM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 3, 10:54 AM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1054 AM EDT Wed Apr 3 2024

.SYNOPSIS...
Cooler weather with showers, and snow showers at times will
persist into Friday as low pressure moves slowly across the
upper Ohio Valley. Dry weather returns this weekend under warmer
non winter like weather.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
KEY MESSAGES:

- Continued rain will continue the flooding threat

- Break in the precipitation this afternoon as drier air moves
  in behind the front.

-Very limited diurnal range in temperatures.

-----------------------------------------------------------------

The baroclinic zone continues to slowly move through the region
allowing the moisture in the warm conveyor belt to bring
additional rainfall to the region. One spotter report in
Westmoreland county of 3.18" in the past 20 hours. Forecast is
in good shape with no near term changes.

This afternoon will see an end to widespread precipitation. Much
colder air will move in aloft as the low transitions east, and
in aloft, and increasing instability should result in scattered
convective showers. Graupel and hail will be possible during the
afternoon, especially over eastern Ohio.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
KEY MESSAGES:

- Deep closed low with very cold temps aloft keeps showery
  weather across the area with potential for snow

- Accumulations of 6 inches or more in eastern Tucker County
  and light accumulations especially above 2,000 feet elsewhere

-----------------------------------------------------------------

Will see a changeover to any precipitation overnight as the
upper low approaches from the west...centered over Western PA by
Thursday afternoon. Although precipitation will mix with or
change to snow in the lower elevations, most accumulations will
be confined to elevations above 2,000 feet and generally only at
night. The main upper low will pull away toward New England
Thursday, with northeasterly flow and cold advection keeping
scattered rain and snow showers in play through the work week,
as well as temperatures averaging about 10 degrees below normal.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
KEY MESSAGES:

- Building heights will gradually allow warming and drying
  conditions

- Weekend should be dry

- Sky cover forecast on Monday will be challenging

------------------------------------------------------------------

The weekend appears to be largely dry with moderating
temperatures as heights rise ahead of a narrow upper ridge
between exiting upper low and new upper low moving into the
central Plains.

Obviously Monday sky cover forecast will be of extreme interest
across a large portion of the area. The trend of having upper
ridging overhead has been decreasing with a moist southwest flow
across the area ahead of Plains trough. Obviously still a week
away, but current trends are certainly more cloudy.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
MVFR/IFR restrictions continue at most terminals this morning as
a warm front begins to exit to the east, followed by a
cold/occluding front crossing during the morning/early
afternoon. Widespread rain will depart this morning, but showers
and ceiling restrictions are expected this afternoon behind the
occlusion, with perhaps a brief period of improvement. TAFs
will remain a challenge through the day.

Wind will remain gusty, 20 to 25 knots at times, as winds veer
from southeast to southwest/west behind the occluded boundary.

.Outlook... Restrictions, gusty winds, and rain and snow
showers are likely Thursday and Friday, under an upper low. VFR
returns Sat under high pressure.

&&

.HYDROLOGY...
Streams and rivers will continue to rise through the day and
remain swollen into the weekend. The Ohio river will fall back
below action stage in our farther southwest points Saturday.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...Winter Storm Watch from 8 PM EDT this evening through Friday
     evening for WVZ514.

&&

SYNOPSIS...88/McMullen
NEAR TERM...CL/McMullen
SHORT TERM...88
LONG TERM...Craven/88
AVIATION...88
HYDROLOGY...McMullen
Hazardous weather outlook, Apr 3, 10:02 AM EDT, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1002 AM EDT Wed Apr 3 2024

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-073>078-WVZ001>004-012-021-509>513-041415-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Indiana-
Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-
1002 AM EDT Wed Apr 3 2024

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

Streams and rivers will be running high through the rest of the week.
Please obey all road closures.

Small hail or graupel is possible Thursday along with wind gusts
close to 45 mph esepcially in the mountains.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ514-041415-
Eastern Tucker-
1002 AM EDT Wed Apr 3 2024

...WINTER STORM WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
FRIDAY EVENING...

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

Small hail or graupel is possible Thursday along with wind gusts
close to 45 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Apr 3, 7:41 AM EDT, 4 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
741 AM EDT Wed Apr 03 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     Landslide        2 ENE Moon              40.52N  80.20W
04/03/2024                   Allegheny          PA   Law Enforcement

            Landslide closed University Drive in Moon Township
            about a half mile south of Stoops Ferry/US51.

0700 AM     Rain             3 NE Moon               40.54N  80.20W
04/03/2024  M3.85 inch       Allegheny          PA   NWS Employee

            3.85 inches of rain measured since Monday, including
            3.35 inch since yesterday.

&&

Event Number PBZ2402112
Event Number PBZ2402113

EB
Local storm report, Apr 3, 9:19 AM EDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
919 AM EDT Wed Apr 03 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     Flood            1 S Marion Center       40.76N  79.05W
04/02/2024                   Indiana            PA   Public

            Creek/stream out of banks

1045 AM     Flood            1 SW Brownsville        40.02N  79.90W
04/02/2024                   Fayette            PA   Public

            10 houses along Water Street in Brownsville Borough
            flooded.

1115 AM     Flood            Oakdale                 40.40N  80.19W
04/02/2024                   Allegheny          PA   Public

            Home/business flooded as Oakdale fire department
            building taking on water. Equipment being evacuated.

1200 PM     Flood            2 SW Saxonburg          40.74N  79.86W
04/02/2024                   Butler             PA   Public

            Creek/stream out of banks. Intersection of Cherry
            Valley Rd and Victory Rd in Clinton Twp flooded.

1245 PM     Flood            3 SW Latrobe            40.29N  79.42W
04/02/2024                   Westmoreland       PA   Public

            Minor street flooding

0201 PM     Flood            1 SW Creekside          40.69N  79.18W
04/02/2024                   Indiana            PA   Public

0840 PM     Tstm Wnd Dmg     2 NNW Sonora            40.01N  81.91W
04/02/2024                   Muskingum          OH   Public

            Report of down trees on house along route 93 north of
            Pleasant Grove. Time estimated based on radar.

0909 PM     Flood            1 SE Jacksonburg        39.52N  80.63W
04/02/2024                   Wetzel             WV   Public

            Minor street flooding

0922 PM     Flood            1 E Bentleyville        40.12N  80.00W
04/02/2024                   Washington         PA   Public

            Home/business flooded

1151 PM     Flood            Glasgow                 41.02N  40.65W
04/02/2024                   Beaver             PA   Public

            Widespread flooding

0730 AM     Flood            Uniontown               39.90N  79.72W
04/03/2024                   Fayette            PA   Emergency Mngr

            Multiple roads closed due to flooding in the city,
            including E Fayette and Iowa Streets.

0800 AM     Rain             Brush Valley            40.54N  79.07W
04/03/2024  E4.00 inch       Indiana            PA   Trained Spotter

0830 AM     Flood            1 SE Markleysburg       39.72N  79.44W
04/03/2024                   Fayette            PA   Emergency Mngr

            Caney Valley Road partially flooded with one bridge
            under water in Henry Clay Township.

0900 AM     Flood            2 NNW Hopewell          39.70N  79.69W
04/03/2024                   Preston            WV   Trained Spotter

            Report of Eagle Nest Road closed due to flooding.
            Location estimated.

&&

Event Number PBZ2402114
Event Number PBZ2402115
Event Number PBZ2402116
Event Number PBZ2402117
Event Number PBZ2402118
Event Number PBZ2402119
Event Number PBZ2402120
Event Number PBZ2402121
Event Number PBZ2402122
Event Number PBZ2402123
Event Number PBZ2402124
Event Number PBZ2402125
Event Number PBZ2402126
Event Number PBZ2402127

JF
Local storm report, Apr 3, 10:05 AM EDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1005 AM EDT Wed Apr 03 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 AM     Rain             8 N Brookville          41.28N  79.08W
04/03/2024  M1.59 inch       Jefferson          PA   Trained Spotter

            24 hour rain total

&&

Event Number PBZ2402128

CL
Local storm report, Apr 3, 10:08 AM EDT, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1008 AM EDT Wed Apr 03 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     Tstm Wnd Dmg     2 NNE Gratiot           39.98N  82.19W
04/02/2024                   Muskingum          OH   Emergency Mngr

            Tree damage reported associated with a possible
            tornado, to be evaluated by a storm damage survey team.

0832 PM     Tstm Wnd Dmg     2 NNW North Zanesville  40.01N  82.01W
04/02/2024                   Muskingum          OH   Emergency Mngr

            A narrow swath of roof, barn and tree damage associated
            with a possible tornado in vicinity of Parr Airport, to
            be evaluated by storm damage survey team.

0844 PM     Tstm Wnd Dmg     3 SSE Adamsville        40.03N  81.87W
04/02/2024                   Muskingum          OH   Public

            Part of a narrow swath of wind damage from a possible
            tornado, to be evaluated by storm damage survey team.

0858 PM     Tstm Wnd Dmg     2 S Boden               40.08N  81.71W
04/02/2024                   Guernsey           OH   Public

            Damage to trees and outbuilding associated with a
            possible tornado. A narrow swath of damage to be
            evaluated by a storm damage survey team.

0918 PM     Tstm Wnd Dmg     2 SW Chandlersville     39.88N  81.86W
04/02/2024                   Muskingum          OH   Emergency Mngr

            Damage to trees reported near Chandlersville.
            Additional details on damage and location forthcoming
            after initial evaluation by local fire department.

&&

Event Number PBZ2402129
Event Number PBZ2402130
Event Number PBZ2402131
Event Number PBZ2402132
Event Number PBZ2402133

Kramar
Local storm report, Apr 3, 11:08 AM EDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1108 AM EDT Wed Apr 03 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     Flood            1 NW Griffith           39.73N  81.11W
04/03/2024                   Monroe             OH   Dept of Highways

            State Route 26 closed due to flooding. Timing
            estimated.

1230 AM     Flood            3 NW Powhatan Point     39.89N  80.86W
04/03/2024                   Belmont            OH   Public

            SR 148 closed in both directions near Dover Ridge Road
            due to flooding.

1230 AM     Flood            3 WSW Harriettsville    39.61N  81.38W
04/03/2024                   Noble              OH   Dept of Highways

            State Route 145 closed due to flooding. Timing
            estimated.

1230 AM     Flood            1 NW Carlisle           39.76N  81.37W
04/03/2024                   Noble              OH   Dept of Highways

            State Route 260 closed due to flooding. Timing
            estimated.

1245 AM     Flood            8 S Bethesda            39.90N  81.07W
04/03/2024                   Belmont            OH   Public

            SR 148 closed in both directions at Ac White Road due
            to flooding.

1245 AM     Flood            9 SW Bethesda           39.92N  81.19W
04/03/2024                   Belmont            OH   Public

            SR 265 closed in both directions from SR 147 to South
            Street due to flooding.

0100 AM     Flood            1 N New Martinsville    39.66N  80.86W
04/03/2024                   Wetzel             WV   Public

            One foot of water pooling on Route 2.

0100 AM     Flood            1 WSW Harriettsville    39.63N  81.36W
04/03/2024                   Noble              OH   Dept of Highways

            State Route 564 closed due to flooding. Timing
            estimated.

0100 AM     Flood            2 S Shadyside           39.94N  80.75W
04/03/2024                   Belmont            OH   Public

            Right lane closed on SR-7 South near Central Avenue due
            to flooding.

0100 AM     Flood            Stafford                39.71N  81.28W
04/03/2024                   Monroe             OH   Dept of Highways

            State Route 145 closed due to flooding. Timing
            estimated.

0100 AM     Flood            2 SSW Swazey            39.74N  81.31W
04/03/2024                   Monroe             OH   Dept of Highways

            State Route 724 closed due to flooding. Time estiamted.

0100 AM     Flood            13 E Woodsfield         39.76N  80.87W
04/03/2024                   Monroe             OH   Public

            SR 78 closed in both directions from Township Road 14
            to Apple Avenue due to flooding

0106 AM     Flood            1 N New Martinsville    39.66N  80.86W
04/03/2024                   Wetzel             WV   Public

            Widespread flooding

0125 AM     Flood            6 S Limestone           41.06N  79.32W
04/03/2024                   Clarion            PA   Public

            Widespread flooding

0219 AM     Flood            2 NW Hickory            40.32N  80.35W
04/03/2024                   Washington         PA   Public

            Widespread flooding

0920 AM     Rain             California              40.07N  79.89W
04/03/2024  M4.92 inch       Washington         PA   Trained Spotter

&&

Event Number PBZ2402134
Event Number PBZ2402135
Event Number PBZ2402136
Event Number PBZ2402137
Event Number PBZ2402138
Event Number PBZ2402139
Event Number PBZ2402140
Event Number PBZ2402141
Event Number PBZ2402142
Event Number PBZ2402143
Event Number PBZ2402144
Event Number PBZ2402145
Event Number PBZ2402146
Event Number PBZ2402147
Event Number PBZ2402148
Event Number PBZ2402149

JF
Local storm report, Apr 3, 12:00 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1200 PM EDT Wed Apr 03 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 AM     Tstm Wnd Dmg     1 SSE Silver Lake       39.24N  79.49W
04/03/2024                   Preston            WV   911 Call Center

            Tree down blocking road

&&

Event Number PBZ2402150

Kramar

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:19 PM EDTAreal Flood WarningPBZAllegheny, Beaver, Butler2 min
Apr 2, 8:39 PM EDTAreal Flood WarningPBZBeaver, Butler8 hr
Apr 2, 9:51 PM EDTFlash Flood WarningPBZAllegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 5 more6 hr
Apr 3, 12:11 AM EDTRiver Flood WarningPBZAllegheny, Westmoreland34 hr
Apr 3, 3:43 AM EDTAreal Flood WarningPBZAllegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 5 more37 hr
Apr 3, 4:28 AM EDTAreal Flood WarningPBZClarion, Indiana, Jefferson27 hr
Apr 3, 6:17 AM EDTAreal Flood WarningPBZFayette, Greene26 hr
Apr 3, 12:10 PM EDTRiver Flood WarningPBZFayette, Washington, Westmoreland30 hr
Apr 3, 12:10 PM EDTRiver Flood WarningPBZAllegheny36 hr
Apr 3, 12:10 PM EDTRiver Flood WarningPBZAllegheny, Washington, Westmoreland33 hr
Apr 3, 12:10 PM EDTRiver Flood WarningPBZBeaver40 hr
Apr 3, 12:10 PM EDTRiver Flood WarningPBZBeaver45 hr
Apr 3, 12:10 PM EDTRiver Flood WarningPBZAllegheny34 hr
Apr 3, 6:32 PM EDTRiver Flood WarningPBZFayette, Greene9 hr
Apr 3, 7:19 PM EDTRiver Flood WarningPBZAllegheny23 hr
Apr 3, 7:24 PM EDTRiver Flood WarningPBZFayette, Greene7 hr
Apr 3, 1:29 AM EDTSpecial Weather StatementPBZTucker31 min
Apr 3, 1:36 AM EDTSevere Thunderstorm WarningPBZPreston, Tucker12 min
Apr 3, 1:42 AM EDTAreal Flood WarningPBZBrooke, Hancock, Marshall, Ohio, Wetzel30 hr
Apr 3, 9:22 AM EDTWinter Storm WatchPBZTucker4 hr
Apr 3, 12:10 PM EDTRiver Flood WarningPBZMarshall58 hr
Apr 3, 12:10 PM EDTRiver Flood WarningPBZMarshall60 hr
Apr 3, 12:10 PM EDTRiver Flood WarningPBZOhio53 hr
Apr 3, 12:10 PM EDTRiver Flood WarningPBZHancock44 hr
Apr 3, 12:10 PM EDTRiver Flood WarningPBZTyler, Wetzel59 hr
Apr 3, 12:10 PM EDTRiver Flood WarningPBZBrooke50 hr
Apr 3, 12:22 PM EDTRiver Flood WarningPBZBrooke51 hr
Apr 3, 1:00 PM EDTWinter Storm WarningPBZTucker59 hr
Apr 3, 1:00 PM EDTWinter Weather AdvisoryPBZPreston59 hr
Apr 2, 8:02 PM EDTSevere Thunderstorm WarningPBZCoshocton, Muskingum58 min
Apr 2, 8:06 PM EDTTornado WarningPBZMuskingum39 min
Apr 2, 8:16 PM EDTSevere Thunderstorm WarningPBZCarroll, Guernsey, Harrison, Jefferson, Tuscarawas44 min
Apr 2, 8:34 PM EDTSevere Thunderstorm Warning Considerable damage threatPBZCoshocton, Guernsey, Muskingum, Noble, Tuscarawas41 min
Apr 2, 8:39 PM EDTTornado WarningPBZCoshocton, Guernsey, Muskingum, Tuscarawas51 min
Apr 2, 9:08 PM EDTTornado WarningPBZMuskingum20 min
Apr 3, 12:10 PM EDTRiver Flood WarningPBZColumbiana46 hr

Nearby

River Flood Warnings in West Virginia, 2024River Flood Warnings in Ohio, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.